Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 331, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 5, 2008, 9:02 AM CDT for Dodge County, Saunders County, Nebraska. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2008, 9:02 AM CDT (14:02 UTC)
- Expired
- Jul 5, 2008, 10:00 AM CDT
- In force
- 58 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Dodge County, NE, Saunders County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 9:10 AM CDT | HAIL 1 | 7 N North Bend, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 2.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -451 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 051401 SVROAX NEC053-155-051500- /O.NEW.KOAX.SV.W.0331.080705T1402Z-080705T1500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 902 AM CDT SAT JUL 5 2008 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN DODGE COUNTY IN EAST CENTRAL NEBRASKA... NORTHERN SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA... * UNTIL 1000 AM CDT. * AT 901 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 3/4 INCH HAIL. THIS STORM WAS LOCATED NEAR NORTH BEND...OR 31 MILES EAST OF COLUMBUS...AND MOVING SOUTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... CEDAR BLUFFS AND PRAGUE... IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4130 9646 4125 9688 4160 9689 4161 9658 TIME...MOT...LOC 1402Z 341DEG 13KT 4147 9676 $$ ZAPOTOCNY
2 follow-up statements
000 WWUS53 KOAX 051446 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 945 AM CDT SAT JUL 5 2008 NEC053-155-051500- /O.CON.KOAX.SV.W.0331.000000T0000Z-080705T1500Z/ DODGE NE-SAUNDERS NE- 945 AM CDT SAT JUL 5 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR NORTHERN SAUNDERS AND SOUTH CENTRAL DODGE COUNTIES... AT 944 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 3/4 INCH HAIL. THIS STORM WAS NEAR CEDAR BLUFFS. LOCATIONS IMPACTED INCLUDE...CEDAR BLUFFS THIS STORM MAY PRODUCE HAIL 3/4 INCH IN DIAMETER OR LARGER. SEEK A STURDY SHELTER IMMEDIATELY. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4150 9669 4161 9658 4130 9646 4125 9688 TIME...MOT...LOC 1445Z 341DEG 13KT 4132 9670 $$ ZAPOTOCNY
000 WWUS53 KOAX 051450 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 951 AM CDT SAT JUL 5 2008 NEC053-155-051501- /O.EXP.KOAX.SV.W.0331.000000T0000Z-080705T1500Z/ DODGE NE-SAUNDERS NE- 951 AM CDT SAT JUL 5 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SAUNDERS AND SOUTH CENTRAL DODGE COUNTIES WILL EXPIRE AT 1000 AM CDT... THE WARNING WHICH WAS IN EFFECT HAS EXPIRED AND WILL NOT BE REISSUED AT THIS TIME. HEAVY RAIN...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE. LAT...LON 4150 9669 4161 9658 4130 9646 4125 9688 TIME...MOT...LOC 1451Z 341DEG 13KT 4130 9670 $$ ZAPOTOCNY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 8:42 AM CDT, 20 minutes earlier.
Area forecast discussion, Jul 5, 8:42 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 842 AM CDT SAT JUL 5 2008 .DISCUSSION... UPDATED FCST FOR THIS MRNG TO REFLECT ONGOING CONVECTIVE TRENDS. SLOW-MOVING LINE OF TSRA IS PRODUCING HEAVY RAINFALL AS WELL AS LARGE HAIL IN THE STRONGER CELLS. HAVE INCREASED POPS TO CATEGORICAL WITH HEAVY RAIN MENTION IN ERN NEB UP TO ABOUT THE MO RIVER...AND ALSO CLEARED PRECIP MENTION FROM NWRN CWA BEHIND THE LINE. THE ACTIVITY SHOULD WEAKEN THROUGH THE MORNING HOURS...BUT WILL HOLD ONTO LIKELY MENTION THROUGH 18Z MAINLY ALONG/EAST OF THE MO RIVER TO COVER DIMINISHING ACTIVITY. INCREASED SKY COVER THROUGH THE MORNING AS WELL...WITH CLOUDY CONDITIONS BENEATH THE CONVECTIVE LINE. && .PREV DISCUSSION... /ISSUED 221 AM CDT SAT JUL 5 2008/ DISCUSSION... THUNDERSTORM CHANCES THROUGH TUESDAY REMAIN THE PRIMARY FORECAST CONCERNS. ISOLATED STORMS DEVELOPED THIS MORNING...SHORTLY AFTER MIDNIGHT...IN PLUME OF INCREASINGLY HIGHER THETA-E AIR IN CENTRAL NEBRASKA. SOME OF THOSE STORMS WILL LIKELY AFFECT WESTERN PARTS OF THE CWA THIS MORNING. STORMS WILL END BY NOON AS WARM ADVECTION REGIME SHIFTS NORTHEAST AHEAD OF STRONG SHORTWAVE ROLLING EAST ALONG THE CANADIAN BORDER. RESULTANT LOWERING SURFACE PRESSURE IN THE DAKOTAS WILL TIGHTEN PRESSURE GRADIENT ACROSS OUR AREA...CAUSING BRISK SOUTHERLY WINDS AND INCREASINGLY WARMER 850 AIR. COMBINATION OF SUNSHINE... MIXING AND WARMER LOW LEVEL AIR SHOULD PUSH TEMPS TOWARD 90 IN MUCH OF THE CWA THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO FIRE IN THE CENTRAL DAKOTAS LATER IN THE DAY AS MOISTURE ADVECTION SURGES NORTH AHEAD OF SURFACE LOW PRESSURE. THOSE STORMS SHOULD PROPAGATE SOUTHEAST OVERNIGHT AS SOUTHWEST 850 FLOW FEEDS EASTWARD MOVING LINES...WITH SOME STORMS POSSIBLE INTO NORTHEAST NEBRASKA AFTER MIDNIGHT. ANY STORMS THAT DO MAKE IT INTO OUR CWA SHOULD DISSIPATE SUNDAY MORNING...BUT RESULT WILL BE STRENGTHENING BAROCLINIC ZONE ACROSS EASTERN NEBRASKA. BOTH NAM AND GFS SHOW THIS...AND BOTH PUSH SURFACE DEW POINTS TO OR ABOVE 70F SUNDAY AFTERNOON. ALTHOUGH LOW LEVEL CONVERGENCE WILL BE WEAK WITH MINIMAL 0-6KM BULK SHEAR... SURFACE-BASED CAPES WILL EXCEED 3000 J/KG. EXPECT SOME PULSE STORMS TO GET GOING IN THIS JUICY ENVIRONMENT...ESPECIALLY IN AREAS NEAR SURFACE CONVERGENCE WHERE TEMPERATURES JUST SOUTH SHOULD EASILY TOP 90 AND BREAK WEAK CAP. PERHAPS BEST CHANCE FOR ORGANIZED STORMS WILL COME MONDAY WHEN GFS AND NAM SHOW MORE SIGNIFICANT MID LEVEL COOLING WITH A SHORTWAVE DROPPING INTO THE PLAINS. SURFACE DEW POINTS WILL STILL BE NEAR 70 WITH BULK SHEAR INCREASING WITH APPROACHING WAVE. AGAIN SBCAPES WILL TOP 3000 J/KG WITH NO CAP. LOW LEVEL CONVERGENCE SHOULD BE ENHANCED AS INDUCED SURFACE LOW TRAVELS NORTHEAST ALONG FRONTAL BOUNDARY...SO SHOULD NOT HAVE A PROBLEM GETTING THINGS GOING IN THE HEAT OF THE AFTERNOON. STORMS WILL SHIFT SOUTHEAST WITH TIME OVERNIGHT ON BACK SIDE OF EXITING UPPER TROUGH/SURFACE LOW WITH A LINGERING STORM POSSIBLE TUESDAY MORNING IN SOUTHEAST NEBRASKA. THE REST OF THE FORECAST WAS LEFT BASICALLY UNCHANGED FOR NOW. GFS SHOWS A RELATIVELY COOL PERIOD TUESDAY AND WEDNESDAY WITH HIGHS SLIGHTLY BELOW NORMAL. WE COULD SEE ANOTHER ROUND OF STORMS WEDNESDAY NIGHT OR THURSDAY AS WARM ADVECTION REGIME IN RETURN FLOW OVERSPREADS THE REGION...BUT WILL NOT INTRODUCE JUST YET. AVIATION... FOR TAF SITES KOMA/KLNK/KOFK THROUGH 06/12Z. THETA-E ADVECTION UNDERWAY WITH ACCAS FM AROUND BLUE HILL (KUEX) TO WEST OF NELIGH. PROFILERS/VWPS HAVE 30 TO 40KTS AT H85 AND BEGINNING TO SEE SOME RETURNS JUST WEST OF THE CWA. THETA-E ADVECTION WILL CONTINUE OVERNIGHT AND THIS MORNING SHIFTING EASTWARD WITH TIME ACRS ERN NEB AND WRN IA ALONG WITH THE MOISTURE AXIS. EXPECT VFR CIGS AND POSSIBLY SOME LOCAL IFR/MVFR CIGS WITH THE SHRA/TSRA. SINCE THERE IS A LARGE FOCUS AREA HAVE CB IN THE OFK/LNK TAFS THRU 14Z AND MAY NEED TO ADD TO THE OMA TAF. FREEZING LEVELS ARE HIGH AND STORM MOTIONS ARE WEAK...LESS THAN 10 KTS...SO SHOULD ONE OF THE STORMS GO OVER A SITE...VISIBILTIES COULD DROP TO THE IFR/LIFR RANGE. SFC WINDS INCREASE TO 15 TO 30KTS AFTER 14Z AND THIS SHOULD HELP MIX THE CLOUDS OUT TO SCT FOR LATER IN THE AFTERNOON. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MAYES
Hazardous weather outlook, Jul 5, 5:28 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 528 AM CDT SAT JUL 5 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-060030- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 528 AM CDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS IN EASTERN NEBRASKA MAY PRODUCE AN ISOLATED LARGE HAIL EVENT THROUGH MID MORNING. THE STORMS SHOULD DISSIPATE BY NOON. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE IN NORTHEAST NEBRASKA AFTER MIDNIGHT. THERE IS A SLIGHT CHANCE FOR LARGE HAIL OR DAMAGING WINDS WITH THESE STORMS...MAINLY NORTH OF A COLUMBUS TO ONAWA LINE. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE AFTERNOON AHEAD OF A COLD FRONT IN THE DAKOTAS. THE EXPECTED SOUTHEAST MOVEMENT WOULD BRING THE STORMS INTO NORTHEAST NEBRASKA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORNING THUNDERSTORMS ARE POSSIBLE SUNDAY IN NORTHEAST NEBRASKA AND WEST CENTRAL IOWA...BUT SHOULD BE WEAKENING. ANOTHER ROUND OF STORMS IS POSSIBLE SUNDAY AFTERNOON AS HIGH HUMIDITY LENDS TO HIGH INSTABILITY DURING THE HEAT OF THE AFTERNOON. IF STORMS DO DEVELOP...LARGE HAIL AND DAMAGING WINDS COULD OCCUR. A BETTER CHANCE FOR SEVERE THUNDERSTORMS WILL COME MONDAY AS A LOW PRESSURE SYSTEM ROLLS THROUGH THE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA. THESE STORMS WILL LIKELY CONTINUE THROUGH THE NIGHT...BUT SHOULD BE EXITING SOUTHEAST NEBRASKA TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. DERGAN
In the hours before
Local storm report, Jul 5, 5:12 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
512 AM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 AM HAIL COLUMBUS 41.43N 97.36W
07/05/2008 E0.88 INCH PLATTE NE EMERGENCY MNGR
0507 AM HAIL 3 SW MILFORD 40.74N 97.09W
07/05/2008 E1.75 INCH SEWARD NE LAW ENFORCEMENT
&&
CZAPOTOCLocal storm report, Jul 5, 7:36 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
736 AM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 AM HAIL 8 S FRIEND 40.54N 97.28W
07/05/2008 M0.88 INCH SALINE NE TRAINED SPOTTER
&&
DERGANLocal storm report, Jul 5, 7:38 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
738 AM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM HAIL 4 S HOWELLS 41.67N 97.00W
07/05/2008 M1.00 INCH COLFAX NE TRAINED SPOTTER
&&
DERGANLocal storm report, Jul 5, 8:01 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
801 AM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL 4 S HOWELLS 41.67N 97.00W
07/05/2008 M1.50 INCH COLFAX NE TRAINED SPOTTER
ALSO REPORTED 4 INCHES OF RAIN
&&
DERGANLocal storm report, Jul 5, 8:53 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
853 AM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM HAIL 10 NNW NORTH BEND 41.60N 96.86W
07/05/2008 E0.75 INCH DODGE NE PUBLIC
0835 AM HAIL 10 NNW NORTH BEND 41.60N 96.86W
07/05/2008 E0.75 INCH DODGE NE PUBLIC
0845 AM HEAVY RAIN 10 NNW NORTH BEND 41.60N 96.86W
07/05/2008 E4.00 INCH DODGE NE PUBLIC
ABOUT FOUR INCHES OF RAIN FROM MORNING STORMS
&&
MILLERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:34 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 56 min |
| Jul 5, 4:55 AM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 65 min |
| Jul 5, 4:56 AM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 49 min |
| Jul 5, 6:19 AM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 56 min |
| Jul 5, 6:53 AM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Dodge, Saunders, Stanton | 67 min |
| Jul 5, 7:06 AM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 54 min |
| Jul 5, 7:58 AM CDT | Severe Thunderstorm Warning | OAX | Saline | 62 min |
| Jul 5, 8:01 AM CDT | Severe Thunderstorm Warning | OAX | Colfax, Dodge, Saunders | 59 min |
| Jul 5, 8:06 AM CDT | Flash Flood Warning | OAX | Jefferson, Saline, Seward | 4 hr |
| Jul 5, 8:22 AM CDT | Flash Flood Warning | OAX | Colfax, Dodge | 4 hr |
| Jul 5, 8:34 AM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 56 min |
| Jul 5, 9:09 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 37 min |
| Jul 5, 9:14 AM CDT | Severe Thunderstorm Warning | OAX | Seward | 61 min |
| Jul 5, 11:42 AM CDT | Areal Flood Warning | OAX | Jefferson, Saline, Seward | 4 hr |
| Jul 5, 11:48 AM CDT | River Flood Warning | OAX | Jefferson | 3 hr |
| Jul 5, 12:07 PM CDT | Areal Flood Warning | OAX | Colfax, Dodge | 3 hr |
| Jul 5, 4:54 PM CDT | River Flood Warning | OAX | Dodge | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.